|Follow Up on Switching meds or drug holiday
Sep 2, 2007
Thanks Dr. Pierone for the response to my question re. Changing meds or holiday???
I have another question re. your answer here: "The new regimen suggested by the specialist has less risk of lipoatrophy and there are studies which show slow improvement of lipoatrophy after switch from AZT to Viread (contained in Truvada). So if you decide to switch rather than stop, this cocktail is a good choice." Would you recommend something different? Keep in mind that I have always done well on every medication that I have taken.
PS: I agree with you 100% about the phamaceutical companies.... and it totally pisses me off.
| Response from Dr. Pierone
Here is my previous post for our readers.
If you decided to switch and there is no history of drug resistant virus then there is an argument to be made for simply switching Combivir and Sustiva to Atripla (Viread+Emtriva+Sustiva). This is one pill at bedtime and avoids protease inhibitor exposure.
The ruthless and greedy quote was actually in reference to the people running the insurance companies. My view of the pharmaceutical companies is more nuanced. Although I acknowledge this to be simplistic I consider them to be hybrid organizations. On the one side you have the scientists striving to discover new compounds for the betterment of mankind (and to make their mama proud). They are counterbalanced by the marketing folks who would extol the unique and extraordinary taste experience of liquid ritonavir (Norvir) if they thought it would help them make quota.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Chills After Getting Head Worried I Have HIV
- Dizziness After Open Mouth Kissing Worried I Have HIV
- Fever After Cunilingus Worried I Have HIV
- Floaters After Getting Head Worried I Have HIV
- Hair Loss After Rubbing Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.